Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 174, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 1, 2011, 2:49 AM CDT for Grand Forks County, Pembina County, Walsh County, North Dakota; 5 counties in Minnesota. It was in force for 56 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2011, 2:49 AM CDT (07:49 UTC)
- Expired
- Sep 1, 2011, 3:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kittson County, MN, Marshall County, MN, Pennington County, MN, Polk County, MN, Roseau County, MN, Grand Forks County, ND, Pembina County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 108 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 2:53 AM CDT | NON-TSTM WND GST 90 | 11 Ene Grafton, ND | SEVERAL LARGE COTTONWOOD TREES AND EVERGREENS WERE SNAPPED OR UPROOTED IN A FARMYARD. A METAL FLAG POLE WAS BENT AND SHINGLES WERE TOSSED ABOUT. |
| Sep 1, 3:03 AM CDT | TSTM WND DMG | 1 E Donaldson, MN | FOUR GRAIN BINS BLOWN DOWN. TREES DOWN IN BEET FIELD. |
| Sep 1, 3:03 AM CDT | TSTM WND DMG | E Donaldson, MN | FOUR GRAIN BINS BLOWN DOWN. TREES DOWN IN BEET FIELD. |
| Sep 1, 3:03 AM CDT | TSTM WND GST 121 | 1 W Donaldson, MN | PEAK WESTERLY WINDS TO 121 MPH WERE MEASURED AT THE RWIS SITE LOCATED ALONG HIGHWAY 11 AND WERE REPORTED FROM 303 AM CDT TO 314 AM CDT. DAMAGE TO DOWNWIND FIELDS...FARM SHELTER BELTS AND THE COMMUNITY OF DONALDSON WERE COMMENSURATE WITH WINDS TO THAT EXTREME R |
| Sep 1, 3:04 AM CDT | TSTM WND GST 120 | Donaldson, MN | TWO LARGE COMMERCIAL GRADE STEEL BINS AND THEIR HORIZONTAL TRANFER SYSTEM WERE TORN OUT FROM THE CITY GRAIN ELEVATOR FACILITY AND WERE SPLAYED TO THE EAST... PARTIALLY BLOCKING U.S. HIGHWAY 75. SEVERAL WOODEN POWER POLES IN THE AREA WERE ALSO SNAPPED. NUMEROUS |
| Sep 1, 3:05 AM CDT | TSTM WND GST 110 | 1 E Donaldson, MN | THREE FARM GRADE STEEL GRAIN BINS WERE TORN OFF THEIR FOUNDATIONS AND BLOWN OUT INTO A FIELD. THREE MORE STEEL BINS AT THE FARM YARD WERE SEVERELY DENTED IN AND PARTIALLY REMOVED FROM THEIR FOUNDATIONS. NUMEROUS SHINGLES WERE TORN OFF OF A HOME AND ALL WEST FA |
| Sep 1, 3:07 AM CDT | TSTM WND DMG | 2 Ssw Stephen, MN | SEVERAL LARGE TREE BRANCHES WERE BROKEN DOWN IN SHELTER BELTS ALONG U.S. HIGHWAY 75. INTERMITTENT TREE DAMAGE CONTINUED INTO AND NORTH OF STEPHEN... FROM NORTHERN TAMARAC TOWNSHIP INTO SINNOTT TOWNSHIP. |
| Sep 1, 3:11 AM CDT | TSTM WND GST 64 | Hallock, MN | |
| Sep 1, 3:15 AM CDT | TSTM WND DMG | 5 W Karlstad, MN | NUMEROUS LARGE TREE BRANCHES WERE BROKEN DOWN AND SEVERAL LARGE TREES... BOTH OAK AND POPLAR... WERE SNAPPED OFF IN SHELTER BELTS AND GROVES NEAR HIGHWAY 11 THROUGH PORTIONS OF BOTH SPRINGBROOK AND DEERWOOD TOWNSHIPS. |
| Sep 1, 3:25 AM CDT | TSTM WND DMG | Strandquist, MN | NUMEROUS LARGE TREE BRANCHES WERE BROKEN DOWN AND SEVERAL LARGE TREES... BOTH OAK AND POPLAR... WERE SNAPPED OFF IN SHELTER BELTS AND GROVES ACROSS PORTIONS OF CENTRAL NELSON PARK TOWNSHIP AND LINCOLN TOWNSHIP. |
| Sep 1, 3:26 AM CDT | TSTM WND DMG | 6 Ene Karlstad, MN | NUMEROUS LARGE TREE BRANCHES WERE BROKEN DOWN AND SEVERAL LARGE TREES... BOTH OAK AND POPLAR... WERE SNAPPED OFF IN SHELTER BELTS AND GROVES ACROSS PORTIONS OF ARVESON TOWNSHIP. |
| Sep 1, 3:33 AM CDT | TSTM WND GST 60 | 7 W Greenbush, MN | PEAK WIND MEASURED AT THE NDAWN SITE WEST OF GREENBUSH ON CR4. |
| Sep 1, 3:43 AM CDT | TSTM WND DMG | Strathcona, MN | NUMEROUS LARGE TREE BRANCHES WERE BROKEN DOWN AND SEVERAL LARGE TREES...BOTH OAK AND POPLAR... WERE SNAPPED OFF IN SHELTER BELTS AND GROVES ACROSS PORTIONS OF DEER AND LIND TOWNSHIPS. |
| Sep 1, 3:50 AM CDT | TSTM WND DMG | Middle River, MN | LARGE TREE BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 12:48 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116
WUUS53 KFGF 010749
SVRFGF
MNC069-089-113-119-135-NDC035-067-099-010845-
/O.NEW.KFGF.SV.W.0174.110901T0749Z-110901T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
249 AM CDT THU SEP 1 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KITTSON COUNTY IN NORTHWEST MINNESOTA...
MARSHALL COUNTY IN NORTHWEST MINNESOTA...
NORTHWESTERN PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
NORTHWESTERN POLK COUNTY IN NORTHWEST MINNESOTA...
WESTERN ROSEAU COUNTY IN NORTHWEST MINNESOTA...
GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...
EASTERN PEMBINA COUNTY IN NORTHEAST NORTH DAKOTA...
EASTERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA...
* UNTIL 345 AM CDT
* AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES WEST OF PEMBINA TO 5 MILES SOUTHWEST OF BOWESMONT TO
NEAR OAKWOOD TO NEAR GILBY TO NEAR LOGAN CENTER...MOVING TO THE
EAST AT 65 MPH. ALSO PENNY SIZE HAIL MAY ACCOMPANY THE DAMAGING
WINDS.
AT 244 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 64 MPH WIND
GUST IN GRAFTON.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KEMPTON...MATTSON AND HUMBOLDT AROUND 255 AM CDT.
HALLOCK...OSLO AND ORLEANS AROUND 300 AM CDT.
STEPHEN...LANCASTER AND ALVARADO AROUND 305 AM CDT.
ARGYLE AND LAKE BRONSON AROUND 310 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS
INCLUDE BIG WOODS...OSLO...MANVEL...GRAND FORKS...WARREN AND TABOR.
FOR MOTORISTS ON INTERSTATE 29...SEVERE THUNDERSTORMS WILL BE
BETWEEN...MILE MARKERS 134 AND 216...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4874 9584 4842 9603 4801 9642 4783 9704
4777 9784 4809 9779 4901 9746 4901 9584
TIME...MOT...LOC 0748Z 251DEG 56KT 4898 9728 4866 9718
4844 9720 4812 9739 4784 9772
WIND...HAIL 60MPH 0.75IN
$$
TG3 follow-up statements
328
WWUS53 KFGF 010809
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
309 AM CDT THU SEP 1 2011
MNC069-089-113-119-135-NDC035-067-099-010845-
/O.CON.KFGF.SV.W.0174.000000T0000Z-110901T0845Z/
KITTSON MN-PENNINGTON MN-ROSEAU MN-GRAND FORKS ND-PEMBINA ND-POLK MN-
MARSHALL MN-WALSH ND-
309 AM CDT THU SEP 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARSHALL...
NORTHWESTERN POLK...WESTERN ROSEAU...NORTHWESTERN PENNINGTON AND
KITTSON COUNTIES IN NORTHWEST MINNESOTA...AND EASTERN WALSH...EASTERN
PEMBINA AND NORTHERN GRAND FORKS COUNTIES IN NORTHEAST NORTH DAKOTA
UNTIL 345 AM CDT...
AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF ORLEANS TO 4 MILES WEST OF LAKE BRONSON TO
6 MILES SOUTHEAST OF DONALDSON TO NEAR ALVARADO TO 3 MILES EAST OF
EMERADO...MOVING TO THE EAST AT 65 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
AT 244 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 64 MPH WIND
GUST IN GRAFTON.
SEVERE THUNDERSTORMS WILL BE NEAR...
GRAND FORKS...MARCH AND HALMA AROUND 315 AM CDT.
WARREN...KARLSTAD AND EAST GRAND FORKS AROUND 320 AM CDT.
TABOR...STRANDQUIST AND OLD MILL STATE PARK AROUND 325 AM CDT.
SHERACK...RADIUM AND LEO AROUND 330 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE FLORIAN...ENGLUND...MALLORY...CARIBOU...KEY WEST AND
GREENBUSH.
FOR MOTORISTS ON INTERSTATE 29...SEVERE THUNDERSTORMS WILL BE
BETWEEN...MILE MARKERS 133 AND 149...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4874 9584 4842 9603 4801 9642 4783 9704
4780 9767 4808 9764 4901 9729 4901 9584
TIME...MOT...LOC 0809Z 251DEG 56KT 4908 9680 4876 9670
4854 9673 4822 9693 4794 9726
$$
TG262
WWUS53 KFGF 010819
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
319 AM CDT THU SEP 1 2011
MNC069-089-113-119-135-NDC035-067-099-010845-
/O.CON.KFGF.SV.W.0174.000000T0000Z-110901T0845Z/
KITTSON MN-PENNINGTON MN-ROSEAU MN-GRAND FORKS ND-PEMBINA ND-POLK MN-
MARSHALL MN-WALSH ND-
319 AM CDT THU SEP 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARSHALL...
NORTHWESTERN POLK...WESTERN ROSEAU...NORTHWESTERN PENNINGTON AND
KITTSON COUNTIES IN NORTHWEST MINNESOTA...AND EASTERN WALSH...EASTERN
PEMBINA AND NORTHERN GRAND FORKS COUNTIES IN NORTHEAST NORTH DAKOTA
UNTIL 345 AM CDT...
AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHWEST OF CARIBOU TO 8 MILES NORTHEAST OF LAKE
BRONSON TO NEAR KARLSTAD TO 5 MILES NORTH OF WARREN TO 5 MILES NORTH
OF GRAND FORKS...MOVING TO THE EAST AT 65 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
A WIND GUST OF 64 MPH WAS MEASURED AT THE HALLOCK AIRPORT AT 311 AM
CDT.
SEVERE THUNDERSTORMS WILL BE NEAR...
TABOR...STRANDQUIST AND OLD MILL STATE PARK AROUND 325 AM CDT.
SHERACK...RADIUM AND LEO AROUND 330 AM CDT.
GREENBUSH...NEWFOLDEN AND HAUG AROUND 335 AM CDT.
VIKING...STRATHCONA AND MIDDLE RIVER AROUND 340 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE KEY WEST...EUCLID...ANGUS...BADGER...ROSEWOOD AND HOLT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4874 9584 4842 9603 4801 9642 4783 9704
4780 9767 4808 9764 4901 9729 4901 9584
TIME...MOT...LOC 0818Z 251DEG 56KT 4913 9660 4880 9650
4858 9653 4827 9673 4799 9706
$$
TG981
WWUS53 KFGF 010830
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
330 AM CDT THU SEP 1 2011
NDC067-099-010839-
/O.CAN.KFGF.SV.W.0174.000000T0000Z-110901T0845Z/
PEMBINA ND-WALSH ND-
330 AM CDT THU SEP 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WALSH AND EASTERN
PEMBINA COUNTIES IN NORTHEAST NORTH DAKOTA IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4901 9584 4874 9584 4842 9603 4801 9642
4783 9704 4783 9726 4815 9716 4901 9675
TIME...MOT...LOC 0829Z 251DEG 56KT 4918 9635 4886 9626
4864 9628 4832 9648 4805 9682
$$
MNC069-089-113-119-135-NDC035-010845-
/O.CON.KFGF.SV.W.0174.000000T0000Z-110901T0845Z/
KITTSON MN-PENNINGTON MN-ROSEAU MN-GRAND FORKS ND-POLK MN-MARSHALL MN-
330 AM CDT THU SEP 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MARSHALL...NORTHWESTERN POLK...WESTERN ROSEAU...NORTHWESTERN
PENNINGTON AND EASTERN KITTSON COUNTIES IN NORTHWEST MINNESOTA...AND
NORTHEASTERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA UNTIL 345
AM CDT...
AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF CARIBOU TO 7
MILES WEST OF HAUG TO 8 MILES NORTHEAST OF KARLSTAD TO 4 MILES SOUTH
OF OLD MILL STATE PARK TO 4 MILES SOUTH OF TABOR...MOVING TO THE EAST
AT 65 MPH.
AT 311 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 64 MPH WIND
GUST IN HALLOCK.
THE MOST LIKELY LOCATION OF QUARTER SIZED HAIL IS ACROSS
NORTHWESTERN POLK COUNTY...MOVING INTO PENNINGTON COUNTY.
SEVERE THUNDERSTORMS WILL BE NEAR...
GREENBUSH...NEWFOLDEN AND HAUG AROUND 335 AM CDT.
VIKING...STRATHCONA AND MIDDLE RIVER AROUND 340 AM CDT.
ROSEWOOD...HOLT AND FOX AROUND 345 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS
INCLUDE EUCLID...ANGUS...BADGER...ROSS...PINECREEK AND CARPENTERS
CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4901 9584 4874 9584 4842 9603 4801 9642
4783 9704 4783 9726 4815 9716 4901 9675
TIME...MOT...LOC 0829Z 251DEG 56KT 4918 9635 4886 9626
4864 9628 4832 9648 4805 9682
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 8:44 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, Aug 31, 8:44 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 844 PM CDT WED AUG 31 2011 .DISCUSSION...SEVERE POTENTIAL CONTINUES TO BE THE MAIN CONCERN TONIGHT. SET-UP CONTINUES TO LOOK FAVORABLE FOR A CONVECTIVE COMPLEX TO MOVE INTO THE NW FA AROUND OR AFTER MIDNIGHT...AND AFFECT MUCH OF THE NORTHERN FA INTO THE EARLY MORNING HOURS. SEE PREVIOUS DISCUSSION AND SWODY1 FOR DETAILS. DELAYED TIMING A BIT...OTHERWISE NO CHANGES NEEDED TO ONGOING FORECAST. && .AVIATION...MVFR CIGS CONTINUE TO SCOUR OUT EAST OF THE VALLEY. THUNDERSTORM POTENTIAL WILL BE THE MAIN CONCERN OVERNIGHT. BEST THUNDER CHANCES WILL BE ACROSS NORTHEASTERN NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. LOWER CIGS POSSIBLE AGAIN ON THURSDAY...BUT THIS IS UNCERTAIN. && .PREV DISCUSSION... /ISSUED 312 PM CDT WED AUG 31 2011/ SHORT TERM... FOCUS TONIGHT INTO THURSDAY IS SEVERE THUNDERSTORM POTENTIAL. 15Z SREF AND OTHER 12Z MODELS ALL INDICATE QUITE STRONG POTENTIAL FOR AN ELEVATED TSTM COMPLEX TO FORM IN THE NOSE OF THE 850 MB LOW LEVEL JET. THE ADVECTION OF INSTABILITY WILL BE QUITE PRONOUNCED WITH -8C SHOWALTERS DEVELOPING IN A DVL-MOT-ISN AREA BY 06Z AND THEN SPREADING EAST-NORTHEAST. SREF HAS NOSE OF 40-45KT LOW LEVEL JET INTO THE MID PART OF THE RED RIVER VALLEY AT 09Z WHICH SHOULD HELP TO CONTINUE CONVECTION AS IT MOVES EASTWARD. STEERING FLOW ALOFT MAY ALLOW MOST OF THE CONVECTION TO RIDE A BIT NORTHEAST THAN DUE EAST AND THUS SOME QUESTION ON HOW MUCH OF THE FCST AREA WILL SEE CONVECTION OVERNIGHT INTO EARLY THURSDAY. LEFT 60 POPS FROM PREV FCST ALONE AND KEEP HIGHLIGHTING AREAS GENERALLY ALONG AND NORTH OF HIGHWAY TWO AS MAIN THREAT. DID ADD SEVERE MENTION AS WELL TO GRIDDS AS THINK CONFIDENCE IS HIGH ENOUGH TO WARRANT IT THIS FAR OUT. FARTHER SOUTH ACROSS AREAS FROM VALLEY CITY TO FARGO TO DETROIT LAKES MUCH LESS SURE OF TSTM COVERAGE AND FORMATION...BUT HAVE SEEN CASES WHERE ELEVATED STORMS HAVE FORMED FARTHER SOUTH THAN EXPECTED. THUS WILL MAINTAIN PREV CHC FOR THIS AREA BUT DID NOT MENTION SEVERE AT THIS TIME DUE TO MUCH MORE UNCERTAINTY. AS WITH ELEVATED STORMS MAIN THREAT IS LARGE HAIL...WITH WIND THE SECOND. TEMPS TONIGHT WILL NOT DROP MUCH AS INCREASING SOUTHEASTERLY SFC LOW ALONG WITH RISING DEW PTS WILL PREVENT A BIG DROP. FOR THURSDAY...WOULD EXPECT LINGERING MORNING CONVECTION OVER NORTHWEST MINNESOTA...OTHERWISE NOT MUCH SUPPORT THERE FOR ANY STORMS ALONG COLD FRONT AS IT MOVES THROUGH THE FCST AREA AS WARM MID LEVEL TEMPS PREVENT SFC BASED CONVECTION AND ANY ELEVATED CONVECTION WILL HAVE SHIFTED EAST OF THE AREA. BY LATE THU AFTN AS ENOUGH SFC HEATING MAY OCCUR FOR SOME STORMS TO FORM MAINLY BJI- FFM AREAS. BUT THIS CHANCE IS QUITE UNCERTAIN DUE TO CAPPING ISSUES. DOES APPEAR A SECOND SHORT WAVE WILL MOVE INTO SD INTO CNTRL MN LATE THU NIGHT INTO FRIDAY MORNING WITH A SECOND AREA OF SHOWERS LIKELY TO IMPACT FAR SE ND INTO WCNTRL MN LATE THU NIGHT. GEM MODEL REMAINS QUITE BULLISH WITH THIS PRECIP WHILE OTHER MODELS ARE A BIT LESS AND FARTHER SOUTH. DID DROP OR LOWER POPS THURSDAY AFTN-NIGHT ESP GFK-DVL REGIONS WHERE HIGH PRESSURE WILL START TO INFLUENCE. A SHORT WAVE WILL DROP INTO NRN MN SATURDAY. SHOWERS WILL ACCOMPANY THE SYSTEM ENTERING NE ND FRI NIGHT AND THEN OVER THE AREA SATURDAY WITH A COOL AIRMASS OVERHEAD. KEPT ISOLD T SATURDAY DUE TO COLD POOL ALOFT AND PSBL SFC HEATING AIDING IN SOME DESTABILIZATION. LONG TERM (SAT NIGHT THRU WEDNESDAY)... LONG TERM GUIDANCE AGREEING NICELY AN A DRY WEATHER REGIME FOR MOST OF THE EXTENDED FORECAST PERIOD. LOW PRESSURE IN MANITOBA PROVINCE WILL SWING A TRAILING COLD FRONT THROUGH THE CENTRAL/EAST FORECAST AREA SATURDAY NIGHT...WITH SOME WRAPAROUND POPS INCLUDED INTO VERY EARLY SUNDAY. FRESH HIGH PRESSURE THEN ENTERS THE REGION HERALDING COOLER OVERNIGHT LOWS IN THE 40S THE FIRST COUPLE OF NIGHTS...WHICH IS TYPICAL FOR EARLY SEPTEMBER. RETURN SOUTHERLY FLOW WILL ALLOW SOME MODERATION BY MID WEEK. HIGH PRESSURE IS LIKELY TO DOMINATE MUCH OF THE WEEK...POPS FOR WEDNESDAY MORE FOR INTERSITE CONGRUITY THAN ANYTHING ELSE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
Hazardous weather outlook, Aug 31, 2:04 PM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 204 PM CDT WED AUG 31 2011 CORRECTED WORDING ERRORS MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011915- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 204 PM CDT WED AUG 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A MOIST AND UNSTABLE AIRMASS WILL RETURN NORTH QUICKLY THIS EVENING OUT AHEAD OF AN AREA OF LOW PRESSURE THAT WILL MOVE OUT OF EASTERN MONTANA INTO WESTERN NORTH DAKOTA. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHWEST NORTH DAKOTA THIS EVENING AND THEN SPREAD EAST TONIGHT AND LIKELY GROW INTO A THUNDERSTORM COMPLEX. THE TIMING...INTENSITY AND COVERAGE OF THUNDERSTORMS IS STILL NOT CERTAIN...BUT IT DOES APPEAR THE MAIN THREAT WILL BE OVER NORTHEASTERN NORTH DAKOTA ALONG AND NORTH OF HIGHWAY TWO FROM 10 PM UNTIL SUNRISE THURSDAY AND OVER FAR NORTHWEST MINNESOTA AFTER MIDNIGHT. SOME STORMS WILL BE SEVERE WITH HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. FARTHER SOUTH...INCLUDING AREAS FROM VALLEY CITY AND LISBON TO FARGO AND MINNESOTA LAKES COUNTRY...THUNDERSTORM DEVELOPMENT IS LESS CERTAIN. BUT THERE WILL STILL BE A CHANCE FOR STORMS IN THIS AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL LIKELY CONTINUE OVER PARTS NORTHWEST MINNESOTA THURSDAY MORNING BEFORE MOVING OUT BEFORE NOON. THEN A COLD FRONT WILL MOVE THROUGH THE AREA...REACHING A BEMIDJI TO FERGUS FALLS LINE AROUND 5 PM. SCATTERED THUNDERSTORMS MAY FORM ALONG THE FRONT LATE THURSDAY AFTERNOON INTO THE EVENING WITH ISOLATED SEVERE STORMS A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT. DTR
In the hours before
Special weather statement, Sep 1, 1:01 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 101 AM CDT THU SEP 1 2011 NDZ006-007-010645- CAVALIER ND-TOWNER ND- 101 AM CDT THU SEP 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR TOWNER AND NORTHWESTERN CAVALIER COUNTIES UNTIL 145 AM CDT... AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 13 MILES NORTH OF CANDO...OR 43 MILES NORTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... ROCKLAKE AND AMOURDALE AROUND 110 AM CDT. CALIO AND HANSBORO AROUND 115 AM CDT. CLYDE AROUND 125 AM CDT. SARLES AND CALVIN AROUND 130 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TG
Local storm report, Sep 1, 2:47 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
247 AM CDT THU SEP 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM TSTM WND GST GRAFTON 48.42N 97.40W
09/01/2011 M64 MPH WALSH ND AWOS
&&
JHThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 12:44 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy | 46 min |
| Sep 1, 1:07 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Towner | 53 min |
| Sep 1, 1:23 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Nelson, Ramsey, Towner, Walsh | 67 min |
| Sep 1, 1:57 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Pembina | 63 min |
| Sep 1, 2:19 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Nelson, Walsh | 41 min |
| Sep 1, 4:42 AM CDT | Areal Flood Advisory | FGF | Grand Forks | 7 hr |
| Sep 1, 3:41 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Marshall, Pennington, Polk, Red Lake and 1 more | 64 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.